1. bookVolume 15 (2020): Edizione 2 (December 2020)
Dettagli della rivista
License
Formato
Rivista
eISSN
2309-5377
Prima pubblicazione
30 Dec 2013
Frequenza di pubblicazione
2 volte all'anno
Lingue
Inglese
access type Accesso libero

Word Metric, Stationary Measure and Minkowski’s Question Mark Function

Pubblicato online: 25 Dec 2020
Volume & Edizione: Volume 15 (2020) - Edizione 2 (December 2020)
Pagine: 23 - 38
Ricevuto: 20 Jun 2020
Accettato: 14 Jul 2020
Dettagli della rivista
License
Formato
Rivista
eISSN
2309-5377
Prima pubblicazione
30 Dec 2013
Frequenza di pubblicazione
2 volte all'anno
Lingue
Inglese
Abstract

Given a countably infinite group G acting on some space X, an increasing family of finite subsets Gn, xX and a function f over X we consider the sums Sn(f, x) = ∑g∈Gnf(gx). The asymptotic behaviour of Sn(f, x) is a delicate problem that was studied under various settings. In the following paper we study this problem when G is a specific lattice in SL (2, ℤ ) acting on the projective line and Gn are chosen using the word metric. The asymptotic distribution is calculated and shown to be tightly connected to Minkowski’s question mark function. We proceed to show that the limit distribution is stationary with respect to a random walk on G defined by a specific measure µ. We further prove a stronger result stating that the asymptotic distribution is the limit point for any probability measure over X pushed forward by the convolution power µ∗n.

Keywords

MSC 2010

[1] PELEGRÍ, V.—PARADÍS, J.—BIBILONI, L.: A new light on Minkowski’s ?(x) function, J. Number Theory 73 (1998), no. 2, 212–227.Search in Google Scholar

[2] SERIES, C.: The modular surface and continued fractions, J. London Math. Soc. (2) 31 (1985), no. 1, 69–80.Search in Google Scholar

[3] BENOIST, Y.— QUINT, J.-F.: Random Walks on Reductive Groups. In: Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics] Vol. 62, Springer, Cham, 2016.Search in Google Scholar

[4] BJORNER, A.—BRENTI, F.: Combinatorics of Coxeter Groups. In: Grad. Texts in Math. Vol. 231, Springer-Verlag, Berlin, New York, NY, 2005.Search in Google Scholar

[5] BEARDON, A. F.: The Geometry of Discrete Groups. In: Graduate Texts in Mathematics Vol. 91, Springer-Verlag, Berlin, New York, Ny, 1st ed. 1983; Corr. 2nd printing 1995 Edition10.1007/978-1-4612-1146-4Search in Google Scholar

[6] MASKIT, B.: On Poincaré’s theorem for fundamental polygons, Advances in Math. 7 (1971), 219–230.10.1016/S0001-8708(71)80003-8Search in Google Scholar

[7] LEDRAPPIER, F.: Distribution des orbites des réseaux sur le plan réel, C.R.Acad. Sci. Paris Sér. I Math. [Distribution of lattice orbits on the real plane] 329 (1999), no. 1, 61–64.Search in Google Scholar

[8] NOGUEIRA, A.: Orbit distribution on2under the natural action of SL (2, ℤ), Indag. Math., N.S. 13 (2002), no. 1, 103-124.Search in Google Scholar

[9] GORODNIK, A.—WEISS, B.: Distribution of lattice orbits on homogeneous varieties, Geom. Funct. Anal. 17 (2007), no. 1, 58–115.Search in Google Scholar

[10] MAUCOURANT, F.—SCHAPIRA, B.: Distribution of orbits in2of a finitely generated group of SL (2, ℝ), Amer. J. Math. 136 (2014), no. 6, 1497–1542.Search in Google Scholar

Articoli consigliati da Trend MD

Pianifica la tua conferenza remota con Sciendo